Critical points in open sublevels and multiple solutions for parameter-depending quasilinear elliptic equations

Roberto Livrea, Carl, Roberto Livrea, Pasquale Candito

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

We investigate the existence of multiple nontrivial solutions of a quasilinear elliptic Dirichlet problem depending on a parameter $\lambda> 0$ of the form $-\Delta_p u = \lambda f(u)$ in $\Omega$, $u = 0$ on $\partial\Omega$, where $\Omega$ is a bounded domain, $\Delta_p$, $1 < p < +\infty$, is the p-Laplacian, and $f: R\to R$ is a continuous function satisfying a sub-critical growth condition. More precisely, we establish a variational approach that when combined with differential inequality techniques, allows us to explicitly describe intervals for the parameter $\lambda$ for which the problem under consideration admits nontrivial constant-sign as well as nodal (sign-changing) solutions. In our approach, a crucial role plays an abstract critical point result for functionals whose critical points are attained in certain open level sets. To the best of our knowledge, the novelty of this paper is twofold. First, neither an asymptotic condition for f at zero nor at infinity is required to ensure multiple constant-sign solutions. Second, only by imposing some lim inf and lim sup condition of f at zero, the existence of at least three nontrivial solutions including one nodal solution can be proved.
Original languageEnglish
Pages (from-to)1021-1042
Number of pages22
JournalAdvances in Differential Equations
Volume19
Publication statusPublished - 2014

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Critical points in open sublevels and multiple solutions for parameter-depending quasilinear elliptic equations'. Together they form a unique fingerprint.

Cite this